Alert archive / Indiana / Freeze Warnings in 2017
Freeze Warning 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 7, 2017, 3:28 PM EDT for 6 counties in Indiana. It took effect at Apr 8, 2017, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 3:28 PM EDT (19:28 UTC)
- In effect from
- Apr 8, 2017, 12:00 AM EDT
- Expired
- Apr 8, 2017, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
Counties Decatur County, IN, Delaware County, IN, Henry County, IN, Jennings County, IN, Randolph County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 75 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087 WWUS73 KIND 071928 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 328 PM EDT Fri Apr 7 2017 ...Eastern sections along and east of a Muncie to North Vernon line have been upgraded to a Freeze Warning. Meanwhile a frost advisory remains in effect over the remaincer of central Indiana... INZ041-042-049-057-065-072-080330- /O.UPG.KIND.FR.Y.0001.170408T0400Z-170408T1300Z/ /O.NEW.KIND.FZ.W.0006.170408T0400Z-170408T1300Z/ Delaware-Randolph-Henry-Rush-Decatur-Jennings- Including the city of Muncie 328 PM EDT Fri Apr 7 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... The National Weather Service in Indianapolis has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM EDT Saturday. The Freeze warning replaces the Frost Advisory which is no longer in effect. * TEMPERATURE...Low temperatures from 30 to 32 degrees. * IMPACTS...Unprotected sensitive outdoor vegetation could be damaged by freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ021-028>031-035>040-043>048-051>056-060>064-067>071-080330- /O.CON.KIND.FR.Y.0001.170408T0400Z-170408T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks- Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan- Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence- Jackson- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 328 PM EDT Fri Apr 7 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... * TEMPERATURE...Low temperatures from 33 to 36 degrees. * IMPACTS...Unprotected sensitive outdoor vegetation could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ JH
3 follow-up statements
203 WWUS73 KIND 080128 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 928 PM EDT Fri Apr 7 2017 INZ041-042-049-057-065-072-081000- /O.CON.KIND.FZ.W.0006.170408T0400Z-170408T1300Z/ Delaware-Randolph-Henry-Rush-Decatur-Jennings- Including the city of Muncie 928 PM EDT Fri Apr 7 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... * TEMPERATURE...Low temperatures from 30 to 32 degrees. * IMPACTS...Unprotected sensitive outdoor vegetation could be damaged by freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ021-028>031-035>040-043>048-051>056-060>064-067>071-081000- /O.CON.KIND.FR.Y.0001.170408T0400Z-170408T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks- Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan- Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence- Jackson- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 928 PM EDT Fri Apr 7 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... * TEMPERATURE...Low temperatures from 33 to 36 degrees. * IMPACTS...Unprotected sensitive outdoor vegetation could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
499 WWUS73 KIND 080725 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 325 AM EDT Sat Apr 8 2017 INZ041-042-049-057-065-072-081300- /O.CON.KIND.FZ.W.0006.000000T0000Z-170408T1300Z/ Delaware-Randolph-Henry-Rush-Decatur-Jennings- Including the city of Muncie 325 AM EDT Sat Apr 8 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...Low temperatures from 30 to 32 degrees. * IMPACTS...Unprotected sensitive outdoor vegetation could be damaged by freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ021-028>031-035>040-043>048-051>056-060>064-067>071-081300- /O.CON.KIND.FR.Y.0001.000000T0000Z-170408T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks- Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan- Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence- Jackson- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 325 AM EDT Sat Apr 8 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...Low temperatures from 33 to 36 degrees. * IMPACTS...Unprotected sensitive outdoor vegetation could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
877 WWUS73 KIND 081300 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 900 AM EDT Sat Apr 8 2017 INZ041-042-049-057-065-072-081400- /O.EXP.KIND.FZ.W.0006.000000T0000Z-170408T1300Z/ Delaware-Randolph-Henry-Rush-Decatur-Jennings- Including the city of Muncie 900 AM EDT Sat Apr 8 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures were beginning to rise and sub freezing temperatures are no longer extected. $$ INZ021-028>031-035>040-043>048-051>056-060>064-067>071-081400- /O.EXP.KIND.FR.Y.0001.000000T0000Z-170408T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks- Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan- Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence- Jackson- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 900 AM EDT Sat Apr 8 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures were beginning to rise and should rise into the 40s by 1000 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 7, 3:20 PM EDT, 8 minutes earlier.
Area forecast discussion, Apr 7, 3:20 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 320 PM EDT Fri Apr 7 2017 .UPDATE... Synopsis...Near Term and Short Term Sections have been updated below. && .SYNOPSIS... Issued at 320 PM EDT Fri Apr 7 2017 Strong low pressure over New England will move on to the east. High pressure over the middle Mississippi valley will move east across the Ohio valley late tonight and to the middle Atlantic coast over the weekend. An increasing southerly flow on the back side of this high will allow temperatures to become much warmer by Sunday. Low pressure will move across the upper midwest into the Great lakes by Late Monday and a trailing cold front will move our way by Tuesday. An area of high pressure behind this cold front will dominate our weather middle of next week on...but a weak weather disturbance will move our way by next Friday. && .NEAR TERM /Tonight/... Issued at 320 PM EDT Fri Apr 7 2017 High pressure across the middle Mississippi valley will move east across Ohio valley and Indiana late tonight. Skies will be mostly clear and winds will become light. This will allow for strong radiational cooling to occur overnight. Dewpoints were in the upper 20s to around 30 and even though the coldest air will be retreating to the east...the strong radiational cooling should allow temperatures to drop into the lower and middle 30s over most of central Indiana. Far eastern sections may see areas with lows around 30 and will upgrade to a freeze warning along our eastern row of counties and including Delaware county. Will leave the rest of our area in a frost advisory from midnight tonight to 900 AM Saturday. && .SHORT TERM /Saturday through Monday... Issued at 320 PM EDT Fri Apr 7 2017 Much warmer and dry weather will occur over rest of the weekend as high pressure over the eastern U.S. continues to dominate our weather. Models indicate a dry airmass through the weekend. The pressure gradient will tighten up some by Sunday as low pressure moves into the central plains. This in turn will cause breeze conditions Sunday and Monday with gusts up to 30 mph both Sunday afternoon and Monday. The increasing southerly flow will allow 850 MB temperatures to rise to 8 to 10 celsius Saturday...13 to 15 celsius Sunday before cooling slightly Monday. Went slightly above a MOS blend for highs over the weekend with good warm advection and lots of Sun and stayed close to a MOS blend on temperatures most other periods. Models have trended a little slower in spreading moisture and precipitation our way early next week. The NAM and GEMNH models keep most areas dry until midday Monday and will follow suit in this forecast. Could see a chance of thunder over central and northwest zones by late Monday as the airmass becomes a bit more unstable. && .LONG TERM (Monday night through Friday)... Issued at 145 PM EDT Fri Apr 7 2017 The initialization from Central Region will be used with moderate to high confidence. There is agreement on the fundamentals among the deterministic models but differences in details, especially the handling of upper level disturbances. Confidence in trends is strong. Confidence in the forecast being exactly right is not. Potential errors are 2-4 degrees for temperatures, and about 10-15 percent for POPs. && .AVIATION (Discussion for 071800Z TAFs)... Issued at 1250 PM EDT Fri Apr 7 2017 Dry high pressure traversing the area will produce clear skies. This afternoon expect northwest winds 10-15 knots with gusts to 20 knots. Winds should drop rapidly around sunset, then become south less than 10 knots Saturday. && .IND WATCHES/WARNINGS/ADVISORIES... Frost Advisory from midnight tonight to 9 AM EDT Saturday for INZ021- 028>031-035>040-043>048-051>056-060>064-067>071. Freeze Warning from midnight tonight to 9 AM EDT Saturday for INZ041- 042-049-057-065-072. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....JK AVIATION...JK
Hazardous weather outlook, Apr 7, 4:22 AM EDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 422 AM EDT Fri Apr 7 2017 INZ021-028>031-035>049-051>057-060>065-067>072-081000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 422 AM EDT Fri Apr 7 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Gusty winds today. Areas of frost tonight. Hazards: Wind gusts to 30mph. Sensitive vegetation could be damaged. Timing: Wind gusts through late afternoon. Frost developing after midnight. Discussion: High pressure will build into the region today with breezy conditions continuing. Winds will relax this evening and under mostly clear skies...temperatures are expected to fall into the lower and middle 30s with areas of frost. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Isolated thunderstorms will be possible Monday and Monday night, but it is too soon to determine if any of these storms may be severe. Discussion: High pressure will dominate the majority of the extended period...resulting in dry conditions through Sunday...and again for the middle of next week. Scattered showers and a few thunderstorms will accompany a cold front Monday into early Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:36 AM EDT | Frost Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 29 hr |
Nearby
Freeze Warnings in Indiana, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.